Adverse reactions: Next steps in learning...

Last updated: Sunday, July 05, 2015


Here are some resources to help extend your knowledge about adverse reactions and advising about their prevention and management in clinical practice:

NHS Education for Scotland and the Yellow Card Centre of Scotland have jointly produced a range of e-learning modules on adverse drug reactions. If you didn't manage to work your way through all of these earlier in the tutorial then you may like to tackle them now.

Try the MHRA’s learning module on pharmacovigilance which was developed with BMJ Learning. This requires you to register with the site.


CPPE has three Adverse drug reactions e-learning programmes about different aspects of adverse drug reactions. You can choose the one you want from here, or use the links below:


CPPE also has a medicines safety app developed with UKMI and the NHS England patient safety team. It's a handy, fun way to learn about key medicines safety issues.

There is a helpful Clinical Knowledge Summary on adverse drug reactions available from Evidence Search. Go to http://www.evidence.nhs.uk, click on the 'CKS' tab in the top right-hand corner, and then use the A-Z listing.

Finally, you may like to review two additional sources of information about adverse drug reactions that offer you different perspectives:

  • The European Database of Suspected Adverse Drug Reaction Reports is run by the European Medicines Agency. On this website, you can view data on suspected adverse reactions for authorised medicines in the European Economic Area (EEA). Reports are submitted by national medicines regulatory authorities and pharmaceutical companies, and you can search the the site by 'substance' or product. Please note that this site is only currently compatible with Internet Explorer. 

  • An interesting resource is the American database DrugInformer, which provides data on suspected adverse drug reactions gathered from social media (Facebook, Twitter, user review sites, forum discussions), as well as information from the US Food and Drug Administration (FDA) Adverse Event Reporting System (FAERS).